MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Detachment of Device or Device Component (2907); Impedance Problem (2950); Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment for venous insufficiency of the great saphenous vein using the closurefast catheter, the device displayed an impedance disruption reading and a malfunction of the operating temperature at 85°c, after which it ceased to function.The distal half of the active heating zone of the catheter remained intravascular, resulting in a retained catheter fragment in the vein.Surgical removal of the damaged catheter component was required.The vein did not close.Tumescent infiltration and local anesthesia were utilized, and hand compression was applied.The patient was alive with injury following the event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis damage was noted to the catheter heating element/col.The heating element/coil of the catheter was detached/ unraveled.Heating element/coil detached from the main catheter body at approx.5.8 cm examination revealed bubbling/ burning/ unravelling where the heating element/coil detached.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating e lement/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed seven kinks along the shaft; the kinks were observed at approx.43.3 cm, 52.4 cm, 64.5 cm, 65.3 cm, 69.8 cm, 73.0 cm & 91.3 cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24108797
Report Number9610849-2026-00008
Device Sequence Number5878779
Product Code GEI
UDI-Device Identifier00763000702274
UDI-Public(01)00763000702274(17)270831(10)252510232(20)05
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-100
Device Lot Number252510232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by ManufacturerNot provided
03/07/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date02/05/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown